ADVERTISEMENT
NOV18

Eye drops related to absence seizures.

I am certain that my daughter's absence seizures began when her pupil's were dilated with cyclopentolate at a routine eye appointment. Seizures is one of the many possible side effects to this drug, along with hallucinations which she has had as well. She reacted very strongly to the drops, and her dark eyes remained dilated for 4 days. She has had anywhere from 10 to over a hundred a day for the past year and a half. Has anyone else noticed that their seizure issues began after having their pupils dilated?

Comments

Re: Eye drops related to absence seizures.

This certainly is something I'll dicuss later this week when we visit Neurologist.  After my son had been seizure free for 3 years I've noticed his absence seizures have started back.  I've definately noticed this especially since his eye exam on March 16th.  Just when he was able to live his life normal.  I feel so sad right know not knowing whats ahead.  Thanks for this post!

Re: Eye drops related to absence seizures.

I'm so sorry you're going through this again with your son. Did they dilate his pupils at his appointment? I feel strongly that the eye doctors need to be more upfront about the possible side effects before administering the drops. I didn't have a chance to refuse them. Here is a list of some of the more severe side effects that are possible:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); changes in behavior; clumsiness; difficulty speaking/walking; difficulty urinating; disorientation; eye inflammation; fast heartbeat; hallucinations; hyperactivity; increased pressure in the eye; psychotic behavior; restlessness; seizures; slurred speech.

http://www.drugs.com/sfx/cyclopentolate-side-effects.html

I don't know any parent who would agree to those drops if they knew this.